Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 31, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Apr 20, 2012, 3:54 AM CDT. It took effect at Apr 20, 2012, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 20, 2012, 7:00 PM CDT
- Expired
- Apr 21, 2012, 10:04 AM CDT
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 20, 12:38 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 20, 12:38 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1238 AM CDT FRI APR 20 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS. TOMORROW...BREEZY WINDS WILL PREVAIL IN ADVANCE OF A COLD FRONT...WHICH WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY DURING THE EARLY EVENING HOURS. IMPROVED AVIATION CONDITIONS WILL COMMENCE AROUND SUNSET IN THE WAKE OF THE COLD FRONT AND CONVECTION. && .PREV DISCUSSION... /ISSUED 652 PM CDT THU APR 19 2012/ DISCUSSION...UPDATED FOR 00Z AVIATION FORECAST BELOW. AVIATION...GOOD START FOR GENERAL FLYING...WITH POTENTIAL DIFFICULTIES LATER IN THE PERIOD. CLEAR SKIES FOLLOWED BY SCATTERED TO PERHAPS BROKEN CIRRUS SPILLING EAST FROM THE SIERRA MADRE OVERNIGHT...BUT LOW LEVELS APPEAR DRY ENOUGH FOR ONE MORE NIGHT TO PRECLUDE ANY MVFR STRATOCUMULUS UNTIL AFTER SUNRISE FRIDAY. INITIAL GUSTINESS THROUGH 01/02Z WILL SETTLE DOWN TO A LIGHT BREEZE...ENOUGH TO KEEP BR AWAY. LOW LEVEL AIRMASS CHANGE ARRIVES QUICKLY FRIDAY AS DEW POINTS RECOVER INTO THE 60S AND SOME SYNOPTIC FORCING ARRIVES AHEAD OF THE NEXT FRONT. EXPECT MAINLY BROKEN BORDER MVFR/VFR CEILINGS TO ARRIVE WITH THE INCREASED SOUTHEAST WINDS BY 14Z OR SO AND CONTINUE THROUGH LATE AFTERNOON. THEN THE FORECAST GETS A BIT TRICKY. ALL MODELS BACK WINDS TOWARD THE EAST AS SECONDARY LEE SIDE LOW PRESSURE AREA DEVELOPS ALONG/AHEAD OF THE FRONT. AT THE SAME TIME...SOME CONVECTION WILL TRY TO BREAK OUT AROUND OR JUST BEFORE THE END OF THE PERIOD. A BIT UNCERTAIN FOR KMFE WHICH TYPICALLY STAYS DRIER IN THIS SITUATION...BUT LATEST SOUNDINGS INDICATE CAP COULD BREAK THERE FIRST AND STRUGGLE TO BREAK A BIT IN MARINE-LAYER INFLUENCED KBRO/KHRL. FOR NOW...PUNTED AND ADDED A PROB30 FOR TSRA AT ALL SITES WHICH LINES UP WITH GENERAL FORECAST THINKING. BIGGER ISSUE WILL BE SHARP WIND SHIFT TO THE NORTH BEHIND THE FRONT AFTER THIS FORECAST PERIOD ENDS...SOMETIME BETWEEN 01Z AND 04Z ON THE 21ST. LOW LEVEL COOL ADVECTION IS STEADY RATHER THAN RAPID...SO PUNCH WILL HAVE TO COME FROM DOWNWARD MOMENTUM TRANSPORT. MORE ON THIS POTENTIAL IN LATER FORECASTS. 52/BSG PREV DISCUSSION... /ISSUED 202 PM CDT THU APR 19 2012/ SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...FORECAST CHALLENGE THIS PERIOD ARE THE ELEMENTS ASSOCIATED WITH THE ANTICIPATED QUICK MOVING COLD FRONT LATE FRIDAY AFTERNOON AND NIGHT. MODEL CONSENSUS REMAINS FAIRLY CLOSE WITH THE GFS SPEEDING UP THE FORWARD PROGRESS OF THE FRONT ABOUT 3 TO 6 HOURS FASTER. THIS MIGHT BE TOO FAST WITH THE MAIN SHORTWAVE WELL NORTHWEST ACROSS THE NORTHERN ROCKIES. IN ANY CASE THE FRONT SHOULD MOVE THROUGH THE NORTHERN COUNTIES BETWEEN 6 AND 9 PM AND THE LOWER VALLEY BETWEEN 9 PM AND MIDNIGHT. LONG WAVE TROUGH OVER THE ROCKIES TO DEEPEN RAPIDLY OVER THE NEXT 24 HOURS WITH A STRONG JET DIVING SOUTHEAST ALONG THE EAST SIDE OF THE ROCKIES AS A STRONG RIDGE PUNCHES INTO THE PACIFIC COAST. A CLOSED LOW FORMS AT THE BASE OF THE TROUGH OVER THE NORTHERN GULF JUST SOUTH OF THE LOUISIANA COAST SATURDAY. THIS WILL DRIVE THE COLD FRONT THROUGH THE CWA. AS FOR CONVECTION AND ITS STRENGTH...SPC HAS LOWERED THE RISK OF SEVERE WEATHER IN OUR AREA AS A COMBINATION OF SHEAR...MOISTURE AND INSTABILITY ARE JUST NOT SET UP TO CONGEAL AT THE SAME TIME. ALSO...A DEVELOPING INVERSION MIGHT BE TO STRONG TO BREAK. THE FRONT ITSELF LOOKS TO OUTRUN THE UPPER SUPPORT WITH LARGE SCALE ASCENT AND THE COLD POCKET ALOFT REMAINING NORTH OF THE REGION FOR ANY SERIOUS CONVECTION THREAT. HOWEVER ENOUGH LIFT AND DAYTIME INSTABILITY SHOULD BE ENOUGH FOR SOME CONVECTION TO FIRE ALONG THE FRONT. RECONFIGURED POPS TO SHOW BETTER CHANCES ACROSS THE VALLEY AS MOISTURE POOLS JUST AHEAD OF THE FRONT. TRIED TO TIME THE CONVECTION WITH THE FRONT WITH ALL ACTIVITY ENDING OR MOVING OFF THE COAST LINE BY 3 AM. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AN ISOLATED STORM COULD PRODUCE GUSTY WINDS. HEAVY RAIN IS ALSO POSSIBLE BUT SHOULD BE BRIEF. WARMER TEMPERATURES TONIGHT WITH A MODEST SOUTHEAST WIND PERSISTING AND DEW POINTS RISING. TEMPERATURES SHOULD RANGE 7 TO 10 DEGREES WARMER WHICH IS SLIGHTLY HIGHER THEN GUIDANCE. WARM TO HOT AHEAD OF THE FRONT ON FRIDAY AND THEN COOLING DOWN ABOUT 10 DEGREES BY SATURDAY MORNING WITH OUR FRONT. LONG TERM.../SATURDAY THROUGH WEDNESDAY/... EXPECT BENIGN WEATHER THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL EXIT THE LOWER TEXAS COAST MOVE EAST SATURDAY. A COLD FRONT WILL EXIT THE RGV LEAVING BEHIND PLEASANT WEATHER ACROSS THE VALLEY. TEMPERATURES SATURDAY WILL REACH THE 80S WITH THE COOLER TEMPERATURES SATURDAY NIGHT. LOW TEMPERATURES WILL REACH THE MID 50S SATURDAY NIGHT ACROSS THE CWA WITH A QUICKLY REBOUND INTO THE 60S SUNDAY NIGHT. RH VALUES IN THE SATURDAY AFTERNOON WILL STILL BE INTO THE 20 PERCENT RANGE ACROSS THE RIO GRANDE VALLEY. NW WINDS WILL REMAIN IN THE 10 TO 15 KNOT RANGE WHICH MAY NOT REACH CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON. EVEN THOUGH CONDITIONS ARE NOT WELL SET TOGETHER FOR A RED FLAG WARNING A RANGE LAND STATEMENT MAY BE POSSIBLE IF RH VALUES CONTINUE TO DROP. CAN NOT RULED OUT LESS THAN AN HOUR TO AN HOUR WHERE FIRE WEATHER CONDITIONS COULD BE MARGINAL. ONCE THE UPPER TROUGH EXITS EASTWARD... A BROAD RIDGE OVER THE WESTERN PORTION OF THE STATE MOVES EAST. THE NORTHWESTERLY FLOW ALOFT WILL KEEP US UNDER LIGHT WINDS AT THE SURFACE AND BENIGN WEATHER FOR THE UPCOMING WEEK. GFS FLATTENS THE RIDGE A BIT COMPARED TO THE ECMWF WITH A MORE BROAD ELONGATED HIGH ACROSS THE WESTERN US. GFS DEVELOPS A CLOSED LOW WHICH REMAINS STATIONARY OVER THE CALIFORNIA COAST. AT THE SAME TIME ANOTHER CLOSED LOW DEVELOPS OVER THE NORTHERN PACIFIC COAST. THE GFS/ECMWF ARE HINTING THE TWO LOW PRESSURES WILL HEAD EAST BY THE END OF NEXT WEEK. THERE IS NO CHANCE OF PRECIPITATION THROUGH THE LONG TERM WITH THIS QUIET PATTERN. HIGH TEMPERATURES WILL RANGED BETWEEN THE MID 80S TO THE 90S INTO THE FAR WEST WITH LOWS IN THE MID 60S THROUGH NEXT WEEK. MARINE.../TONIGHT THROUGH FRIDAY NIGHT/...FAVORABLE MARINE CONDITIONS TO PREVAIL THROUGH FRIDAY AFTERNOON WITH A WEAK PRESSURE GRADIENT PRODUCING A MODERATE SOUTHEAST ON SHORE WIND. SEAS TO REMAIN SLIGHT WITH THE LIGHTER THEN USUAL WINDS. THIS ALL CHANGES FRIDAY NIGHT A STRONG QUICK MOVING COLD FRONT TRACKS ENTERS THE COASTAL WATERS. SOMETIME BETWEEN 7 AND MID NIGHT THE FRONT IS EXPECTED TO PUSH STEADILY SOUTH WITH A LINE OF THUNDERSTORMS LEADING THE WAY. WINDS TO SHIFT ABRUPTLY TO THE NORTH AND INCREASE. ALTHOUGH GALES ARE NOT EXPECTED SOME GALE FORCE GUSTS COULD OCCUR WITH THE IMMEDIATE FRONTAL PASSAGE ESPECIALLY WHERE CONVECTION IS CONCENTRATED. WAVES TO INCREASE RAPIDLY WITH THE WIND SHIFT PRODUCING HAZARDOUS MARINE CONDITIONS. SMALL CRAFT ADVISORIES ARE LIKELY TO BE ISSUED LATER FRIDAY AND WILL LIKELY CONTINUE THROUGH SATURDAY. SATURDAY THROUGH WEDNESDAY... AN UPPER LEVEL TROUGH MOVES ACROSS THE RIO GRANDE VALLEY FRIDAY NIGHT INTO SATURDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR SATURDAY AS SEAS AND NORTH/NORTHWEST WINDS WILL BE UP TO 25 KNOTS OVER THE COASTAL WATERS. SEAS AND WINDS WILL QUICKLY LOWER INTO SUNDAY ALLOWING SEAS TO RETURN TO 3 TO 5 FEET ACROSS THE GULF WATERS. EXPECT WINDS TO SHIFT EAST/SOUTHEAST INTO MONDAY AS SURFACE HIGH SHIFTS FURTHER EAST. BENIGN WEATHER FOR NEXT WEEK. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 19, 5:55 AM CDT, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 555 AM CDT THU APR 19 2012 TXZ251-254>257-201000- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 555 AM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTH WINDS WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS COLD FRONT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE LATE FRIDAY POSSIBLY PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY. TXZ248>250-252-253-201000- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 555 AM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTH WINDS WILL BE POSSIBLE ON FRIDAY NIGHT INTO SATURDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS COLD FRONT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE LATE FRIDAY POSSIBLY PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY. GMZ130-132-135-150-155-170-175-201000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 555 AM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES ARE EXPECTED FRIDAY NIGHT INTO SATURDAY AS A STRONG COLD FRONT PUSHES IN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:54 AM CDT | Small Craft Advisory | BRO | 42 hr | |
| Apr 20, 3:09 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 20, 4:12 PM CDT | Tornado Warning | BRO | Jim Hogg | 10 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 42 min |
| Apr 20, 4:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 114 min |
| Apr 20, 4:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 38 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Apr 20, 5:04 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 20, 5:08 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 27 min |
| Apr 20, 5:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 118 min |
| Apr 20, 5:20 PM CDT | Areal Flood Advisory | BRO | Kenedy | 115 min |
| Apr 20, 5:27 PM CDT | Tornado Warning | BRO | Willacy | 14 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 45 min |
| Apr 20, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 50 min |
| Apr 20, 5:53 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 52 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| Apr 20, 6:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 29 min |
| Apr 20, 6:18 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| Apr 20, 6:30 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Apr 20, 6:30 PM CDT | Tornado Warning | BRO | Cameron | 30 min |
| Apr 20, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
| Apr 20, 6:57 PM CDT | Tornado Warning | BRO | Cameron | 12 min |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.